Glaucoma Home > Zioptan Side Effects
Eye stinging, irritation, and redness are among the most common side effects reported with Zioptan. In general, reactions such as these tend to be mild and, in most cases, either do not require medical attention or can be treated easily. However, some problems are potentially serious and should be reported to your healthcare provider immediately, including difficulty breathing, macular edema, or unexplained swelling.
An Introduction to Zioptan Side EffectsJust like any medicine, Zioptan® (tafluprost ophthalmic solution) can cause side effects. However, not everyone who uses the drug will have problems. In fact, most people tolerate it quite well. If side effects do occur, in most cases, they are minor and either require no treatment or are treated easily by you or your healthcare provider.
(This article covers many, but not all, of the possible side effects with Zioptan. Your healthcare provider can discuss a more complete list with you.)
Common Side Effects of ZioptanZioptan has been studied extensively in clinical trials. In these studies, the side effects that occurred in a group of people using Zioptan were carefully documented.
In these studies, the most common Zioptan side effects included:
- Eye redness -- in up to 20 percent of people
- Eye stinging or irritation -- up to 7 percent
- Headache -- up to 6 percent
- Eye itching -- up to 5 percent
- Common cold -- up to 4 percent.
Other common side effects, occurring in 2 percent to 10 percent of people, included:
- Dry eyes
- Eye pain
- Increased eyelash growth
- Eyelash darkening
- Blurred vision
- Urinary tract infection (UTI), such as a bladder infection.
As with other similar drugs, Zioptan can cause a darkening of the iris of the eye (the colored part of the eye). This is usually gradual, occurring over months to years, and may be permanent. Typically, this is seen as lighter eyes (such as blue) turning brown. Changes in the color of eyelashes or eyelids may improve once Zioptan is stopped. These eye, eyelid, or eyelash color changes are not dangerous.